Alert archive / Alabama / Special Weather Statements in 2021

Special Weather Statement, NWS Tallahassee, FL

February 9, 2021Houston County, Alabama

NWS Tallahassee, FL issued this special weather statement at Feb 9, 2021, 4:14 AM CST for Houston County, Alabama. It was in force for 31 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Feb 9, 2021, 4:14 AM CST (10:14 UTC)
Expired
Feb 9, 2021, 4:45 AM CST
In force
31 min
Issued by
NWS Tallahassee, FL

County Houston County, AL

The radar

The Ft Rucker radar (KEOX), 39 km from the middle of the area, began a volume at 10:13 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Tallahassee Rgnl, FL (KTLH), launched 00:00Z, 10.2 hours before the alert went out and 123 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tallahassee Rgnl, FL at 00:00Z on 2021-02-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tallahassee Rgnl, FL at 00:00Z on 2021-02-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 158 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1070 m above ground
0-6 km bulk shear
58 kt
0-1 km storm-relative helicity
158 m²/s²
0-3 km storm-relative helicity
276 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

112 
WWUS82 KTAE 091014
SPSTAE

Special Weather Statement
National Weather Service Tallahassee FL
414 AM CST Tue Feb 9 2021
 
ALZ068-069-091045-
Geneva AL-Houston AL-
414 AM CST Tue Feb 9 2021

...SIGNIFICANT WEATHER ADVISORY FOR EASTERN GENEVA AND HOUSTON
COUNTIES UNTIL 445 AM CST...

At 414 AM CST, Doppler radar was tracking a strong thunderstorm over
Slocomb, or 10 miles north of Graceville, moving east at 55 mph.

Penny size hail will be possible with this storm.

Locations impacted include...
Cottonwood, Dothan, Hartford, Taylor, Ashford, Slocomb, Cowarts,
Webb, Columbia, Kinsey, Malvern, Rehobeth, Avon, Madrid, Gordon,
Memphis, Pansey, Crosby, Garretts Crossroads and Sigma.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3131 8529 3131 8509 3129 8510 3128 8511
      3123 8510 3119 8511 3117 8510 3115 8507
      3112 8506 3111 8503 3104 8501 3100 8544
      3100 8571 3114 8577
TIME...MOT...LOC 1014Z 253DEG 49KT 3110 8556 

$$

11-MM

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tallahassee, FL wrote its last area forecast discussion before this special weather statement went out at Feb 9, 1:29 AM CST, 2 hours 45 minutes earlier.

Area forecast discussion, Feb 9, 1:29 AM CST, 2 hours 45 minutes before
Area Forecast Discussion
National Weather Service Tallahassee FL
229 AM EST Tue Feb 9 2021

.NEAR TERM [Through Tonight]...

A shortwave rotating across the northern Gulf early this morning
will continue to spur the development of showers and thunderstorms
from west to east across the area through much of the day. With the
warm front to our south still, a stable layer at the surface will
keep any thunderstorm development elevated with the main threats
being small hail, heavy rainfall, and lightning. Light showers and
mist may stick around into the evening hours, but thunderstorm
chances should begin to diminish late afternoon as the shortwave
exits the area. A low stratus deck is forecast to move overhead this
morning and remain in place through at least tonight, with
intermittent mist possible throughout the near term period. Fog
development is expected overnight tonight and could become dense in
some areas.

.SHORT TERM [Wednesday Through Thursday]...

In the upper levels, a weak ridge will be over the region. At the
surface, a weak frontal boundary will lift northward through the
region on Wednesday. On Thursday, a low pressure system will develop
near Mississippi. On Wednesday, showers and thunderstorms will be
more likely north of I-10 with POPs of 40 to 60 percent. On
Thursday, showers and thunderstorms will move into the westernmost
part of the region in the late afternoon or evening. Potential for
severe storms will be low Wednesday and Thursday due to the absence
of upper level support. Skies will be cloudy. Highs will be in the
70s. Lows will be in the upper 50s.

.LONG TERM [Thursday Night Through Tuesday]...

In the upper levels, a shortwave will move through the region Friday
night. Otherwise, nearly zonal flow or weak ridging will be in
place. At the surface, a slow moving low pressure system will linger
over the region from Thursday night through Saturday morning. The
best chance for showers and thunderstorms appears to be Thursday
night through Friday night but uncertainty is high this far out.
Temperatures will be cooler after frontal passage with highs in the
50s and 60s this weekend.

&&

.AVIATION...
[Through 06Z Wednesday]

Unfavorable conditions are expected to begin over the next several
hours and remain unfavorable through the rest of the taf period.
Showers and a few thunderstorms will spread over the area from SW to
NE starting early this morning, with decreasing thunder chances
further inland. At least IFR conditions are expected for all sites
most of the period, with VLIFR and LIFR conditions expected as well.
Some marginal improvement (VLIFR/LIFR to IFR) may be possible in the
afternoon, but conditions should deteriorate again overnight
tonight.

&&

.MARINE...

Light southerly winds will increase slightly on Thursday ahead of
the next low pressure system. Winds will be moderate and
northeasterly this weekend. Showers and thunderstorms are expected
with a weak system today and tomorrow, then a slow moving system is
expected late this week.

&&

.FIRE WEATHER...

Very light transport winds and low mixing heights will keep
dispersion fairly stagnant for the next couple of days. Showers and
thunderstorms will be possible today, with fog possible both this
morning and again overnight tonight.

&&

.HYDROLOGY...

Most local rivers are currently below action stage and none are in
flood stage or forecast to reach flood stage at this time. This week
will be fairly wet with a weak system expected today and tomorrow,
then a slow moving system is expected late this week into the
weekend. Forecast rainfall totals for the next five days are 1.5 to
2.5 inches. Flooding is not expected at this time but uncertainty is
high regarding the system late this week.

&&

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not requested. However, spotters are always
encouraged to safely report significant weather conditions when they
occur (while following all local, state, and CDC guidelines) by
calling the office or tweeting us @NWSTallahassee.

&&

.PRELIMINARY POINT TEMPS/POPS...

Tallahassee   68  61  72  58  75 /  90  10  30  10  10
Panama City   68  61  70  60  71 /  80  10  30  10  20
Dothan        66  58  71  60  73 /  90   0  60  30  40
Albany        67  57  70  59  74 /  90  10  60  30  30
Valdosta      67  60  73  58  77 /  80  20  40  20  20
Cross City    72  59  76  57  78 /  50  10  10  10  10
Apalachicola  67  60  69  59  69 /  60  10  20  10  10

&&

.TAE WATCHES/WARNINGS/ADVISORIES...
FL...None.
GA...None.
AL...None.
GM...None.
&&

NEAR TERM...Merrifield
SHORT TERM...McD
LONG TERM...McD
AVIATION...Merrifield
MARINE...McD
FIRE WEATHER...Merrifield
HYDROLOGY...McD

In the hours before

Special weather statement, Feb 9, 1:16 AM CST, 2 hours 58 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
116 AM CST Tue Feb 9 2021

ALZ068-FLZ007-009-090745-
Geneva AL-Holmes FL-North Walton FL-
116 AM CST Tue Feb 9 2021

...SPECIAL WEATHER STATEMENT...

At 116 AM CST, Doppler radar was tracking a strong thunderstorm over
Lockhart, or near Florala, moving east at 65 mph.

Half inch hail will be possible with this storm.

Locations impacted include...
Geneva, Samson, Paxton, Coffee Springs, Black, Chancellor, Gaskin,
Kellys Crossroads, Lytle, Darlington, Marl, Logan Field Municipal
A/P, Geneva Municipal A/P, Smith Crossroads, New Hope, Somerset,
Caney Creek, Gordon, Miller Crossroads and Earlytown.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3099 8639 3099 8619 3113 8619 3120 8598
      3120 8577 3093 8571 3085 8639
TIME...MOT...LOC 0716Z 253DEG 57KT 3097 8637

11-MM
Special weather statement, Feb 9, 4:14 AM CST, 0 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
414 AM CST Tue Feb 9 2021

ALZ068-069-091045-
Geneva AL-Houston AL-
414 AM CST Tue Feb 9 2021

...SIGNIFICANT WEATHER ADVISORY FOR EASTERN GENEVA AND HOUSTON
COUNTIES UNTIL 445 AM CST...

At 414 AM CST, Doppler radar was tracking a strong thunderstorm over
Slocomb, or 10 miles north of Graceville, moving east at 55 mph.

Penny size hail will be possible with this storm.

Locations impacted include...
Cottonwood, Dothan, Hartford, Taylor, Ashford, Slocomb, Cowarts,
Webb, Columbia, Kinsey, Malvern, Rehobeth, Avon, Madrid, Gordon,
Memphis, Pansey, Crosby, Garretts Crossroads and Sigma.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3131 8529 3131 8509 3129 8510 3128 8511
      3123 8510 3119 8511 3117 8510 3115 8507
      3112 8506 3111 8503 3104 8501 3100 8544
      3100 8571 3114 8577
TIME...MOT...LOC 1014Z 253DEG 49KT 3110 8556

11-MM

The office that day

Everything else NWS Tallahassee, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 9, 5:46 AM CSTSpecial Weather StatementTAEHolmes, Walton44 min
Feb 9, 6:31 AM CSTSpecial Weather StatementTAEHolmes, Jackson, Walton, Washington44 min
Feb 9, 6:43 AM CSTSpecial Marine WarningTAE2 hr
Feb 9, 7:28 AM CSTSevere Thunderstorm WarningTAEJackson47 min
Feb 9, 8:17 AM CSTSpecial Weather StatementTAEBay, Calhoun43 min
Feb 9, 8:41 AM CSTSpecial Marine WarningTAE2 hr
Feb 9, 9:01 AM CSTSpecial Weather StatementTAELiberty44 min
Feb 9, 9:25 AM CSTSpecial Weather StatementTAEGadsden50 min
Feb 9, 9:43 AM CSTSpecial Weather StatementTAELeon, Liberty, Wakulla62 min
Feb 9, 2:21 PM CSTMarine Dense Fog AdvisoryTAE3 days
Feb 9, 5:21 PM CSTDense Fog AdvisoryTAEBay, Calhoun, Dixie, Franklin, Gadsden, Gulf and 10 more17 hr
Feb 9, 7:12 AM CSTSpecial Weather StatementTAEDecatur, Miller, Seminole48 min
Feb 9, 7:35 AM CSTSpecial Weather StatementTAEBerrien, Irwin, Tift40 min
Feb 9, 8:10 AM CSTSpecial Weather StatementTAEDecatur, Grady50 min
Feb 9, 1:16 AM CSTSpecial Weather StatementTAEGeneva29 min

Nearby

Special Weather Statements in Alabama, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.